Alert archive / Colorado / Frost Advisories in 2014

Frost Advisory 3, NWS Denver/Boulder, CO

October 3, 201416 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Oct 3, 2014, 3:27 PM MDT for 16 counties in Colorado. It took effect at Oct 3, 2014, 9:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2014, 3:27 PM MDT (21:27 UTC)
In effect from
Oct 3, 2014, 9:00 PM MDT
Expired
Oct 4, 2014, 9:00 AM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS75 KBOU 032127
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
327 PM MDT FRI OCT 3 2014

...FROST ADVISORY IN EFFECT FOR LATE TONIGHT INTO EARLY TOMORROW
MORNING...

.COOLER WINDS FROM THE NORTHWEST WILL MOVE IN OVERNIGHT COMBINED
WITH CALMER WINDS TO BRING TEMPERATURES OVER THE FAR NORTHEASTERN
CORNER OF THE STATE BELOW FREEZING. THIS COULD BE HAZARDOUS TO
SENSITIVE OUTDOOR PLANTS.

COZ048-050-051-041500-
/O.NEW.KBOU.FR.Y.0003.141004T0300Z-141004T1500Z/
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
327 PM MDT FRI OCT 3 2014

...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SATURDAY. 

* TEMPERATURE...LOWS WILL FALL INTO THE UPPER 20S AND LOWER 30S BY
  SUNRISE. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS OVERNIGHT. 

&&

$$
3 follow-up statements
865 
WWUS75 KBOU 040040
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
640 PM MDT FRI OCT 3 2014

...FROST ADVISORY IN EFFECT FOR LATE TONIGHT INTO EARLY TOMORROW
MORNING...

.CLEAR SKIES AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL
INTO THE 30S OVERNIGHT. AREAS THAT ARE SHELTERED OR USUALLY
EXPERIENCE LIGHT OVERNIGHT WINDS AND LOW LYING AREAS WILL LIKELY
FALL INTO THE LOWER 30S BY SUNRISE. UNPROTECTED VEGETATION MAY BE
DAMAGED OR KILLED FROM THE FROST LATE TONIGHT AND SATURDAY
MORNING.


COZ038>040-042>047-049-041500-
/O.EXA.KBOU.FR.Y.0003.141004T0300Z-141004T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON...
COPE...LAST CHANCE...OTIS
640 PM MDT FRI OCT 3 2014

...FROST ADVISORY IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. 

* TEMPERATURE...LOWS WILL FALL INTO THE 30S BY SUNRISE. LOW LYING
  AREAS WILL LIKELY FALL INTO THE LOWER 30S AND EXPERIENCE FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS OVERNIGHT.

&&

$$

COZ048-050-051-041500-
/O.CON.KBOU.FR.Y.0003.141004T0300Z-141004T1500Z/
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
640 PM MDT FRI OCT 3 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

* TEMPERATURE...LOWS WILL FALL INTO THE 30S BY SUNRISE. LOW LYING
  AREAS WILL LIKELY FALL INTO THE LOWER 30S AND EXPERIENCE FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS OVERNIGHT.

&&

$$
909 
WWUS75 KBOU 040946
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
346 AM MDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT INTO EARLY THIS MORNING...

.CLEAR SKIES AND A DRY AIRMASS HAS ALLOWED SCATTERED TEMPERATURES
TO FALL INTO THE 30S OVERNIGHT IN AREAS THAT ARE
SHELTERED...USUALLY EXPERIENCE LIGHT OVERNIGHT WINDS AND IN LOW
LYING AREAS. UNPROTECTED VEGETATION MAY BE DAMAGED OR KILLED.

COZ038>040-042>051-041500-
/O.CON.KBOU.FR.Y.0003.000000T0000Z-141004T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
346 AM MDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...LOWS WILL FALL INTO THE 30S BY OR JUST AFTER SUNRISE.
  LOW LYING AREAS WILL LIKELY FALL INTO THE LOWER 30S AND
  EXPERIENCE FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS. THOSE WITH
AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER
HARVESTING OR PROTECTING TENDER VEGETATION.

&&

$$
640 
WWUS75 KBOU 041438
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
838 AM MDT SAT OCT 4 2014

COZ038>040-042>051-041545-
/O.EXP.KBOU.FR.Y.0003.000000T0000Z-141004T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
838 AM MDT SAT OCT 4 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AS EXPECTED AT 9 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 3, 3:11 PM MDT, 16 minutes earlier.

Area forecast discussion, Oct 3, 3:11 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
311 PM MDT FRI OCT 3 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 258 PM MDT FRI OCT 3 2014

THE STRONG COLD FRONT OVERNIGHT HAS MOVED ON TO THE SOUTHEAST
LEAVING COOLER TEMPERATURES AND LINGERING WINDS IN THE MOUNTAINS
AND NORTHEAST CORNER. THE WINDS OVER THE MOUNTAINS WILL CONTINUE
INTO TOMORROW AS THE JET EXITS AND THE RIDGE BUILDS IN INCREASING
MID LEVEL WARMING. STRONGEST WINDS WILL BE OVER THE HIGHER RIDGES
ABOVE 10,000 FT WHERE GUSTS UP TO 45 MPH ARE POSSIBLE. WINDS OVER
THE FAR NORTHEAST CORNER OF THE PLAINS WILL SUBSIDE BY 00Z
COMBINING WITH PARTLY CLOUDY TO CLEAR SKIES THAT WILL ALLOW
TEMPERATURES TO REACH CLOSE TO FREEZING. WILL BE ISSUING A FROST
ADVISORY FOR SEDGWICK...PHILLIPS AND LOGAN COUNTIES THROUGH THE
EARLY MORNING HOURS. CONDITIONS AT THIS TIME COULD BE HARMFUL TO
SENSITIVE PLANTS. THE REMAINDER OF THE PLAINS AREAS WILL BE WARMER
WITH MORE WSW FLOW THAT WILL ALLOW SOME DOWNSLOPING NEAR THE
PALMER DIVIDE AREA AND CLOSER TO THE FOOTHILLS TO KEEP
TEMPERATURES ABOVE FREEZING.

THE UPPER RIDGE WILL CONTINUE TO BUILD IN INCREASING TEMPERATURES
TO THE LOWER 70S FOR THE PLAINS ON SATURDAY WITH WINDS CONTINUING
IN THE MOUNTAINS THROUGH THE AFTERNOON TOMORROW WITH GUSTS UP TO
40 MPH OVER THE HIGHER PEAKS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 258 PM MDT FRI OCT 3 2014

MODELS CONTINUE IN AGREEMENT ON THE FACT THAT A STRONG UPPER RIDGE
WILL BUILD OVER THE WESTERN U.S. OVER THE NEXT FEW DAYS. THE
WARMEST TEMPERATURES WILL REMAIN WEST OF COLORADO...BUT THE NORTH
CENTRAL MOUNTAINS AND NORTHEAST PLAINS SHOULD WARM TO AROUND
SEASONAL NORMALS. MODERATE NORTHWESTERLY FLOW ALOFT WILL BE
RELATIVELY DRY...KEEPING SKIES MOSTLY CLEAR THROUGH THE FIRST HALF
OF NEXT WEEK. THURSDAY AND FRIDAY PRESENT A BIT OF A
CHALLENGE...AS IT IS DIFFICULT TO TELL WHERE THE REMNANTS OF
TROPICAL STORM SIMON WILL EVENTUALLY WIND UP. THE GFS BRINGS A
NICE AREA OF PRECIPITATION TO SOUTHEAST COLORADO BY THURSDAY AND
FRIDAY...WHILE THE ECMWF HAS A MORE WESTERN SOLUTION...THAT
STRUGGLES TO BRING MUCH MOISTURE TO COLORADO. FOR THE TIME
BEING...WILL GO ALONG WITH NEIGHBORING OFFICES THAT WANT TO BRING
PRECIPITATION TO OUR REGION. THE LARGE SPECTRUM OF MODEL SOLUTIONS
OUT AT 160+ HOURS MAKE IT HARD TO TELL WHAT WILL EVENTUALLY
HAPPEN. THUS...CONFIDENCE IN THE THURSDAY AND FRIDAY FORECASTS IS
LOW.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON)
ISSUED AT 258 PM MDT FRI OCT 3 2014

VFR CONDITIONS WILL PREVAIL OVERNIGHT AND INTO TOMORROW. SURFACE
WINDS WILL BE LIGHT AND VARIABLE WITH A HIGH LEVEL CEILING THROUGH
THE DAY TOMORROW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY FOR
COZ048-050-051.

&&

SHORT TERM...BOWEN
LONG TERM...DANKERS
AVIATION...BOWEN
Hazardous weather outlook, Oct 3, 10:40 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1040 AM MDT FRI OCT 3 2014

COZ030>051-041645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1040 AM MDT FRI OCT 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON OVER
THE HIGHER MOUNTAINS AND EAST SLOPES WITH GUSTS UP TO 40 MPH
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Colorado, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.